Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 104, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 4, 2006, 2:12 PM CDT for 9 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2006, 2:12 PM CDT (19:12 UTC)
- Expired
- Oct 4, 2006, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 041912 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 312 PM EDT WED OCT 4 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR MOST OF THE EASTERN FLORIDA PANHANDLE AWAY FROM THE IMMEDIATE COAST AND INLAND PORTIONS OF THE FLORIDA BIG BEND REGION EXCLUDING LAFAYETTE COUNTY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DICUSSION...RELATIVE HUMIDITY VALUES HAVE DROPPED BELOW CRITICAL VALUES ACROSS MOST OF NORTH FLORIDA REQUIRING THE ISSUANCE OF A SHORT-TERM RED FLAG WARNING FOR THIS EVENING UNTIL 8 PM EDT. FLZ009>013-016>019-026-050000- /O.NEW.KTAE.FW.W.0104.061004T1912Z-061005T0000Z/ HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON-JEFFERSON- MADISON-LIBERTY- 212 PM CDT WED OCT 4 2006 /312 PM EDT WED OCT 4 2006/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ MANNING/BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 4, 12:30 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 4, 12:30 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 130 PM EDT WED OCT 4 2006 .SYNOPSIS... MOSTLY SUNNY ACROSS LOCAL AREA THIS EARLY AFTERNOON. HOWEVER... SATELLITE SHOWS SCT CLOUDS 3-6 K MOVING W/SW ACROSS SE BIG BEND AND ALSO EWD ACROSS WRN MOST PANHANDLE AND THEY SHOULD SPREAD INTO MUCH OF THE REST OF FLA CWA REST OF AFTN. TEMPS IN MID 80S...DEW POINTS FROM UPPER 50S MOST SITES TO MID-UPR 60S PANHANDLE COAST. 24 HR TEMP/DEW POINT COMPARISON INDICATES LITTLE TEMP DIFFERENCE BUT DEW POINTS 5 TO 13 DEGREES DRIER THAN SAME TIME YESTERDAY WITH SHARP W-E GRADIENT. I.E. VLD 13 DEGREES DRIER AND MARIANNA ONLY 5 DEGREES DRIER. WINDS GENERALLY W/NE 8-13 MPH WITH LOCAL GUSTS TO 20 MPH. AT UPPER LEVELS... SATELLITE SHOWS A DEEP TROUGH OFF THE U.S. WEST COAST AND A BROAD AREA OF HIGH PRESSURE ACROSS MUCH OF THE COUNTRY ANCHORED BY LARGE ANTICYCLONE OVER SCNTRL PLAINS/GULF WITH RIDGING ESE INTO SE CONUS. DRY AIR AND NORTHERLY FLOW OCCURRING OVER OUR AREA BEHIND A SHORT WAVE DEPARTING OFF THE SOUTHEAST COAST. NEXT IN A SERIES OF POSITIVELY TILTED H5 SHORT WAVES THAT EJECTED EWD FROM WRN TROUGH (CURRENTLY MOVING EWD ACROSS MISS VALLEY) WILL RIDE ALONG NRN PERIPHERY OF SCNTRL CONUS RIDGE AND DIVE DOWN ITS EASTERN SIDE...CROSSING THE OHIO VALLEY TONIGHT AND ERN GREAT LAKES BY EARLY THURSDAY SPREADING MID LVL CLOUDS E/SE AND THEN CUTOFF OVER MID-ATLC REGION B4 DROPPING SWD INTO SRN APPALACHIANS ON FRIDAY. SERIES OF IMPULSES WILL HELP CARVE A TROUGH AND DEEP LOW OVER THE MID ATLANTIC COAST FRIDAY INTO THIS WEEKEND. AS TROUGH REACHES E COAST...UPSTREAM S/CNTRL CONUS RIDGE EXPANDS NWD AS ASSOCIATED HIGH RETROGRADES WWD ...AND WEST COAST TROUGH DEEPENS WITH ASSOCIATED JET ENERGY DIGGING SOUTH AT BASE OF TROUGH EJECTING LOW FROM CNTRL CA COAST TO INTERMOUNTAIN REGION TOMORROW. ALL THIS LEADS TO NOTICEABLY AMPLIFIED CONUS LARGE SCALE PATTERN NEXT FEW DAYS. AT THE SURFACE... REGIONAL SURFACE ANALYSIS SHOWS ELONGATED HIGH OFF N ENGLAND/ MID-ATLC WITH ASSOCIATED RIDGE EXTENDING SWWD. ANOTHER HIGH CENTERED OVER CAROLINAS WITH A RIDGE SWWD AND ACROSS CWA. LIKEWISE INVERTED SURFACE TROUGH MOVING ACROSS NRN CARIB. THIS COMBINATION CONTINUES TO PROVIDE EAST-NORTHEAST WINDS AROUND RIDGE AXIS...FROM ADJACENT ATLC WWD ACROSS OUR REGION. AS THE AFOREMENTIONED UPPER LEVEL LOW CLOSES OFF OVER THE MID ATLANTIC STATES...THE DEEP LAYER NORTHERLY FLOW ON THE WEST SIDE OF THIS LOW WILL DRIVE A COLD FRONT SWD. LO OVER WRN ILL WITH COLD FRONT EXTENDING NEWD INTO LOWER MICH AND SWWD INTO OKLAH AND SRN TX PANHANDLE THIS EARLY AFTERNOON WILL PUSH SEWD TO A LINE FROM NEW ENGLAND SWWD THRU OHIO RIVER VALLEY AND CNTRL OKLAH DURING EVENING. AS THE TROUGH DEEPENS MORE SIGNIFICANTLY TOMORROW ...IT WILL THEN PUSH FRONT RAPIDLY SEWD INTO SRN APALACHIANS/TENN VALLEY ON THURS AND THEN TO OUR AREA EARLY FRIDAY. WE WILL BE ON THE TAIL END OF THE Q-G FORCING ASSOCIATED WITH THIS FRONT...AND THE THERMODYNAMICS WILL NOT BE CONDUCIVE FOR THE DEVELOPMENT OF RAIN. IN ITS WAKE UPSTREAM HIGH WILL BUILD DOWN ERN CONUS WITH RETURN OF DEEP LYR RIDGING AND DRY CONDITIONS. H5/H2 SUBSIDENCE WILL INSURE AOA NORMAL TEMPS. 12Z REGIONAL SOUNDINGS SHOWS DRY AIRMASS WITH NOTICEABLE E-W GRADIENT. I.E JAX 0.91...TAE 0.97...BMX 1.00 AND JAN 1.56 INCH PWATS. && .SHORT TERM...(TONIGHT-FRIDAY) SEE LITTLE CHANCE OF ANY POPS SHORT TERM. MODELS IN EXCELLENT TEMP/POP AGREEMENT AND WILL BLEND. INLAND TEMPS AROUND 90 THIS AFTERNOON DROPPING TO UPPER 80S ON FRIDAY. INLAND MINS FROM NEAR 60 TONIGHT DROPPING TO LOW-MID 50S FRI NIGHT. PATCHY LIGHT FOG A GOOD BET INLAND NEXT FEW LATE NIGHTS. 12Z MODEL SOUNDINGS SHOW LITTLE CHANGE THRU 48 HRS TO LOCAL AIRMASS I.E. GFS TAE WITH 18Z WED 0.92...12Z THURS 0.93 AND 12Z FRI 0.98 INCH PWATS. THEN AS FRONT APPROACHES INCREASE IN LOW LEVEL MOISTURE I.E. 1.31 INCH PWAT AT 00Z SAT (BUT NO UPPER SUPPORT SO MAINLY MODEST INCREASE IN CLOUDS). && .LONG TERM...(SATURDAY-WEDNESDAY) THE 00 UTC GFS AND ECMWF ARE IN GOOD AGREEMENT FOR THIS PERIOD. A BRIEF COOL-DOWN WILL OCCUR THIS WEEKEND AS A SHOT OF COOL DRY AIR DIVES DOWN BEHIND THE COLD FRONT. TEMPERATURES WILL BOUNCE BACK TO AVERAGE EARLY NEXT WORK WEEK AS DEEP LAYER RIDGING DEVELOPS OVER THE SOUTHEAST. RAIN CHANCES WILL GENERALLY BE 10 PERCENT OR LESS UNTIL WEDNESDAY...AS THE NEXT COLD FRONT APPROACHES FROM THE NORTHWEST. && .MARINE... WINDS AND SEAS INCREASED SHARPLY EARLY MORNING DUE TO THE NOCTURNAL SURGE. HOWEVER...BOTH WINDS AND SEAS SHOWS SOME RECENT DECREASES WHICH BRINGING BOTH WINDS AND SEAS BELOW SCEC CRITERIA THIS AFTERNOON. THEY SHOULD INCREASE AGAIN TONIGHT BUT REMAIN BELOW SCA CRITERIA. && .AVIATION...SCT CU CLOUDS HAVE STARTED TO DEVELOP ACROSS THE AREA. HOWEVER...PROBABILITY OF PRECIP AT ANY SINGLE LOCATION REMAINS LESS THAN 10 PERCENT. WINDS WILL BE FROM THE EAST OR NORTHEAST BETWEEN 5 AND 10 KTS THIS AFTERNOON BEFORE CALMING OVERNIGHT. AS FOR VSBYS TOMORROW MORNING...EXPECTING BRIEF MVFR VSBYS DUE TO FOG WHICH SHOULD CLEAR BY 13Z AT ALL TERMINALS EXCEPT PFN WHERE NO RESTRICTIONS ARE EXPECTED. && .FIRE WEATHER... BASED ON PREVIOUS DAYS WHICH SHOWED STRONG MIXING TAPPING INTO SOME VERY DRY AIR ALOFT. THE MOS ARE NOTORIOUSLY TOO MOIST IN THESE SITUATIONS ...SO WE AGAIN UNDERCUT THE DRIEST OF THE MOS DEWPOINTS (THE NGM MOS...WHICH TYPICALLY OUT-PERFORMS THE OTHERS IN THESE SITUATIONS) BY 3-4 DEGREES. BUT EVEN GOING DRIER THAN GUIDANCE WE DO NOT QUITE GET RED FLAG CONDITIONS ON THURSDAY OR FRIDAY. AS FOR REST OF THIS AFTERNOON...AT 2 PM SEVERAL SITES ACROSS INLAND PANHANDLE AND BIG BEND WERE DOWN TO 35 PCT...BUT SOME 5-6K LEVEL CLOUDS MOVING IN FROM BOTH W AND E SO NOT SURE IF 4 HOURS BELOW 35 PCT WILL BE MET. WILL MONITOR AND IF NECESSARY ISSUE RED FLAG LATER THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 58 91 60 90/ 05 00 05 10 PANAMA CITY 67 90 70 88/ 05 05 05 10 DOTHAN 60 90 64 89/ 05 00 05 10 ALBANY 58 90 63 89/ 05 00 05 10 VALDOSTA 59 90 61 90/ 05 00 10 10 CROSS CITY 61 90 61 90/ 05 00 10 05 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...BARRY/MANNING PUBLIC/MARINE...BLOCK LONG TERM...FOURNIER
Hazardous weather outlook, Oct 4, 3:04 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 404 AM EDT WED OCT 4 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-050815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 304 AM CDT WED OCT 4 2006 /404 AM EDT WED OCT 4 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION OVER THE OUTER COASTAL WATERS THIS MORNING DUE TO FAIRLY HIGH WINDS AND SEAS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. FOURNIER
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.